Alert archive / Washington / Flash Flood Warnings in 2022
Flash Flood Warning 26, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 22, 2022, 4:27 PM PDT for Okanogan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 4:27 PM PDT (23:27 UTC)
- Expired
- Aug 22, 2022, 6:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Okanogan County, WA
The radar
The Seattle radar (KATX), 168 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2879 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WGUS56 KOTX 222327
FFWOTX
WAC047-230130-
/O.NEW.KOTX.FF.W.0026.220822T2327Z-220823T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
427 PM PDT Mon Aug 22 2022
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
Central Okanogan County in north central Washington...
* Until 630 PM PDT.
* At 427 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Okanogan County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4851 12021 4842 12025 4852 12041 4860 12030
4856 12026
FLASH FLOOD...RADAR INDICATED
$$
OTXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:22 PM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 22, 3:22 PM PDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Spokane WA 322 PM PDT Mon Aug 22 2022 .SYNOPSIS... The weather this week will feature several chances for showers and thunderstorms. While much of the Inland Northwest probably won't get much rain this week, a few spots could get a lot of rain quickly under slow moving thunderstorms. In general, temperatures won't be as hot as they have been the last couple of weeks. High will mainly be in the upper 80s to lower 90s. && .DISCUSSION... Tonight: Slow moving thunderstorms capable of locally heavy rain will be our primary concern for the remainder of the afternoon into early this evening. Central Washington has experienced sunshine for the majority of the day pushing temperatures well into the 90s in places like Omak, Wenatchee, Grand Coulee and Moses Lake. Afternoon heating has contributed to destabilization over the high terrain of north central Washington where surface based CAPE values the RAP analysis is in the neighborhood of 400-800 J/Kg over the steep terrain of Okanogan county. With 700-500mb flow of 15kts or less, thunderstorms have moved very little since developing shortly after 1 PM. While burn scars are the most vulnerable to flash flooding, the rain rates that we have seen so far with these storms (1.5 to 2.0 inches per hour) have the potential to produce flash flooding outside of burn areas as well. Small hail and frequent cloud to ground lightning will also accompany the strongest cells through early evening. The Red Flag Warnings for lightning across southeast Washington and northeast Oregon will be cancelled this afternoon. Some additional showers and a few lightning strikes may occur over the Blue Mountains into the southern Idaho Panhandle through early evening, but this area has been worked over today with precipitation earlier in the day and may not recover. Low temperatures tonight will be cooler across most of the region than they have been over the last 4 or 5 days. Clearing skies overnight will allow temperatures to fall into the 50s and 60s. Places like Wenatchee and Lewiston haven't fallen below 70 in the last 3 or 4 nights...which is well above average. Tuesday: It will be another warm day Tuesday with highs in the upper 80s and lower 90s across most of the Inland Northwest. A few spots like Omak, Grand Coulee and Lewiston will likely reach mid 90s. We will be monitoring the radar along the Canadian border for thunderstorm development in the afternoon. Similar to today, widely scattered and slow moving thunderstorms will deliver very heavy rain to a few spots while the majority of the Inland Northwest will remain dry. Wednesday and Thursday: A slow moving upper low will park over central Washington Wednesday bringing the best chance for scattered showers region-wide. The upper low will hedge northeastward into far north Idaho on Thursday delivering the best shot of thunderstorms to far north Idaho and extreme northeast Washington. Again, a few places have the potential to get drenched under slow moving thunderstorms. Flash flooding will be possible both Wednesday and Thursday with precipitable water values over an inch or more over Washington and north Idaho. The low overhead combined with the high moisture content of the atmosphere should take a couple degrees off our high temperatures Wednesday and Thursday with mid 80s to low 90s both afternoons. Friday and Saturday: As our slow moving upper low departs, Friday and Saturday will become breezier. At this time, it looks like sustained west winds of 10 to 15 mph with gusts to 25 mph will occur across the Columbia Basin, Palouse, and West Plains both days. Localized gusts of 30 to 35 mph will likely occur through the Cascade gaps including places like Wenatchee, Vantage, Chelan, and Waterville. Many places with gusty winds on Friday will experience high temperatures in the 90s with low humidity, so wildfire spread will be a concern on Friday. High temperatures on Saturday will drop into the 80s, but gusty winds will remain a concern across much of the Inland Northwest following 4 or 5 weeks of hot and dry weather. Sunday and Monday: There is a good deal of forecast uncertainty early next week. At this time, it looks like seasonably warm temperatures Sunday (80s) will trend hotter (upper 80s/low 90s) by Monday. However, there is a lot of variability in the medium range ensembles by days 6 and 7, so we may see some changes. /GKoch && .AVIATION... 00Z TAFs: VFR conditions will prevail. Diurnal winds will mostly dominate the conditions at the TAF sites. Isolated convection has the potential to bring brief erratic gusty winds to 30 mph to GEG and SFF between 03 to 06Z Tuesday, but confidence is very low in this solution. /db /JDC && .PRELIMINARY POINT TEMPS/POPS... Spokane 60 91 62 89 61 88 / 10 10 10 20 30 20 Coeur d'Alene 57 89 60 87 59 86 / 10 10 10 20 30 20 Pullman 54 87 55 89 54 86 / 10 0 0 20 10 10 Lewiston 65 95 66 96 66 94 / 10 0 0 10 10 10 Colville 51 92 51 88 51 88 / 10 20 10 20 30 20 Sandpoint 55 86 57 83 57 81 / 10 20 20 30 50 40 Kellogg 62 86 62 85 62 83 / 10 20 10 30 30 30 Moses Lake 60 95 64 95 63 94 / 0 10 10 10 10 10 Wenatchee 67 93 69 93 69 94 / 0 10 10 10 10 10 Omak 63 94 65 93 64 94 / 20 20 10 30 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
In the hours before
Special weather statement, Aug 22, 1:25 PM PDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Spokane WA 125 PM PDT Mon Aug 22 2022 WAZ049-222100- Western Okanogan County WA- 125 PM PDT Mon Aug 22 2022 ...A strong thunderstorm will impact portions of north central Okanogan County through 200 PM PDT... At 124 PM PDT, Doppler radar was tracking a strong thunderstorm 26 miles west of Tonasket, or 34 miles northwest of Omak. This storm was nearly stationary. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Thirtymile Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4874 12002 4878 12009 4891 11999 4879 11987 TIME...MOT...LOC 2024Z 246DEG 3KT 4882 11999 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH JCLEV
Special weather statement, Aug 22, 2:53 PM PDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Spokane WA
253 PM PDT Mon Aug 22 2022
WAZ038-222230-
Okanogan Highlands WA-
253 PM PDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of northeastern
Okanogan County through 330 PM PDT...
At 253 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Oroville, or 39 miles northeast of Omak, moving north
at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Molson, Chesaw and Sitzmark Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4886 11910 4885 11923 4900 11921 4900 11899
TIME...MOT...LOC 2153Z 198DEG 17KT 4894 11914
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Aug 22, 3:18 PM PDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Spokane WA
318 PM PDT Mon Aug 22 2022
WAZ049-222245-
Western Okanogan County WA-
318 PM PDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of central Okanogan
County through 345 PM PDT...
At 318 PM PDT, Doppler radar was tracking a strong thunderstorm 26
miles west of Tonasket, or 28 miles northwest of Omak, moving south
at 5 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Okanogan
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4872 12008 4873 11997 4863 11992 4861 12006
TIME...MOT...LOC 2218Z 348DEG 6KT 4867 12002
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Aug 22, 3:37 PM PDT, 50 minutes before
Special Weather Statement
National Weather Service Spokane WA
337 PM PDT Mon Aug 22 2022
WAZ038-222300-
Okanogan Highlands WA-
337 PM PDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of northeastern
Okanogan County through 400 PM PDT...
At 337 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Oroville, or 44 miles northeast of Omak, moving north
at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chesaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4887 11899 4887 11911 4900 11913 4900 11893
TIME...MOT...LOC 2237Z 179DEG 13KT 4898 11902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Aug 22, 3:55 PM PDT, 32 minutes before
Special Weather Statement
National Weather Service Spokane WA
355 PM PDT Mon Aug 22 2022
WAZ049-222345-
Western Okanogan County WA-
355 PM PDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of west central
Okanogan County through 445 PM PDT...
At 353 PM PDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Stehekin, or 37 miles west of Omak. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winthrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4846 12043 4858 12029 4850 12004 4829 12032
TIME...MOT...LOC 2253Z 310DEG 4KT 4849 12033
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DBSpecial weather statement, Aug 22, 4:10 PM PDT, 17 minutes before
Special Weather Statement
National Weather Service Spokane WA
410 PM PDT Mon Aug 22 2022
WAZ038-230000-
Okanogan Highlands WA-
410 PM PDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of northeastern
Okanogan County through 500 PM PDT...
At 410 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Oroville, or 41 miles northeast of Omak, moving
northwest at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Molson, Chesaw and Sitzmark Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4895 11889 4887 11911 4899 11926 4900 11924
4900 11895
TIME...MOT...LOC 2310Z 131DEG 8KT 4896 11910
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
DBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:16 AM PDT | Special Weather Statement | OTX | Asotin | 29 min |
| Aug 22, 1:25 PM PDT | Special Weather Statement | OTX | Okanogan | 35 min |
| Aug 22, 1:53 PM PDT | Flash Flood Warning | OTX | Okanogan | 116 min |
| Aug 22, 2:10 PM PDT | Flash Flood Warning | OTX | Okanogan | 103 min |
| Aug 22, 2:53 PM PDT | Special Weather Statement | OTX | 37 min | |
| Aug 22, 3:18 PM PDT | Special Weather Statement | OTX | Okanogan | 27 min |
| Aug 22, 3:37 PM PDT | Special Weather Statement | OTX | 23 min | |
| Aug 22, 3:55 PM PDT | Special Weather Statement | OTX | Okanogan | 50 min |
| Aug 22, 4:10 PM PDT | Special Weather Statement | OTX | 50 min |
Nearby
Flash Flood Warnings in Washington, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.